MAUDE Adverse Event Report: BAUSCH + LOMB PUNCH DECEMET MEMBRANE KELLY; PUNCH, CORNEO-SCLERAL

BAUSCH + LOMB PUNCH DECEMET MEMBRANE KELLY; PUNCH, CORNEO-SCLERAL
Model Number E2798
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during procedure to treat glaucoma, the tip of the storz kelly decement membrane punch broke and got lodged in the patient¿s left eye.The patient had the broken piece removed from the eye by a retina specialist the same day at another facility.There was no enlargement from the secondary surgery, and it is unknown if the patient had anesthesia at another facility.The current status of the patient was reported as stable and is home recovering.
 
Additional Manufacturer Narrative
The device has been requested but not yet received.This investigation is ongoing.
 
Additional Manufacturer Narrative
The device was not returned for evaluation, therefore a root cause into the complaint could not be established.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
PUNCH DECEMET MEMBRANE KELLY
Common Device Name
PUNCH, CORNEO-SCLERAL
Manufacturer (Section D)
BAUSCH + LOMB
3365 treecourt industrial blvd
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16865951
Report Number0001920664-2023-70046
Device Sequence Number20198837
Product Code HNJ
UDI-Device Identifier00757770416363
UDI-Public(01)00757770416363
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2798
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown